Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Occasional lump, dark spot on tongue, goes away. Is it a cyst or blood clot?

Hello, I will occassionally get a lump and dark spot on the right side of my tongue . Always in the same spot it seems to last for a day or two and then go away. I can catch it by running my tongue through my teeth but it is embedded in my tongue and gives like a purple cast to that area. normally it is more of an annoyance than anything but this time it kind of hurts. I am wondering if it is a cyst or a blood clot? Do i make an appointment to go to my doctor, dentist , or just wait for it to go away?
Asked On : Sat, 16 Mar 2013
Answers:  5 Views:  712
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon, Joint Replacement 's  Response
Feb 2014
Thanks for posting your query,
various causes are:
oral piercing
exposure to chemicals
The first step you should take when trying to get rid of unsightly black spots on the tongue is to alter your oral hygiene routine. Brush your teeth at least twice a day to help remove particles throughout the mouth that might be contributing to the dark pigmentation throughout your mouth. Be sure to gently brush the tongue or use a tongue cleaner to help remove the buildup that is turning your tongue black.
Black spots on the tongue that are accompanied by other symptoms such as growths in the mouth, pain or difficulty swallowing should be checked by your doctor as soon as possible.
I hope this information has been both informative and helpful
Answered: Mon, 18 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Dentist Dr. Qazi Ammara's  Response

Thanks for asking the query,

Black spots on tongue can be due to pigmentation, it can also be seen in a condition known as hairy tongue is a illness which comes from smoking , vitamin deficiencies , taking certain medications like antibiotics, tongue can also turn black in conditions like oral cancer it is often combined with lump formation and difficulty in swallowing.

I would suggest you to visit to Oral and Maxillofacial Surgeon and get checkup done .
Maintain a good oral hygiene and clean your tongue with a soft bristle toothbrush or a tongue cleaner.
Quit habit of smoking, irritating or cutting tongue if present.

Hope this helps out .

Answered: Tue, 19 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Anshumala Singh's  Response
Dear friend.
Thanks for sharing your concern.

pigmentation causes spots on teeth.smoking also causes pigmentation.

hairy tongue, vitamin deficiencies , medications like prolonged antibiotics usage,are other factors,which should be checked for.

please visit your dentist and rule out the above causes.

Hope it helps.

Answered: Tue, 19 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Dentist Dr. Bindiya Bhaskar's  Response
Hello and welcome,

The lump may be either ulcerous lesion or inflammation of tongue.

Take nutritious rich food.
Vitamin becosules ,iron and folic acid tablets can be taken.
Avoid harsh tongue flossing methods.
avoid spicy/salty foods.also visit a dentist for further reference.
hope this helps.
Answered: Mon, 18 Mar 2013
I find this answer helpful
Dentist Dr. Anshul Agarwal's  Response
you are requested to consult oral pathologist or oral and maxillo facial surgeon ..
Answered: Mon, 18 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor